Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Child taking antibiotic for ear infection. Developed rashes. Is it due to side effect?

my 9 month baby has just started anti biotics (zinnat) for a ear infection she had the same type when she was 3 months, this time she has came out in a blotchy rash on her head/ neck and behind her ears. her whole body is begining to show small red spots aswell.. it didnt happen the first time she took the medicine at three months. is this rash because of her medicine and what should i do? my mum says to stop the medicine even though shes only taken it one day and my husband says to keep giving her it.. what should i do?
Asked On : Sat, 28 Apr 2012
Answers:  1 Views:  98
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,  
Medical Topics
General & Family Physician 's  Response
Hi, your baby is sensitve to Zinnat & having allergic reactions to Zinnat. Zinnat is Cefuroxime. It belongs to Cephalosporin group that is chemically related to Penicillines.
Allergy (hypersensitivity) is a frequent side effect of Cefuroxime. It usually manifests as rashes. There is a good chance that your baby will be allergic to penicillin group of drugs too.
Practically any antibiotics can cause allergy. This is unpredictable & not related to dose. The drug Zinnat should be stopped to prevent further complications.
The rashes usually subside once the drug is stopped. Pl take you baby to your Paediatrician for an alternate prescription of antibiotic & for further management of rashes.
Answered: Tue, 19 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor